Hail, Sargent
- When
- June 14, 5:30 AM CST
- Where
- Sargent County, Cayuga
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.067, -97.383
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 14, 3:02 AM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 402 AM CDT WED JUN 14 2006 .SHORT TERM...INITIAL BAND OF THUNDERSTORMS JUST SOUTH OF CWA WAS FORESEEN NICELY BY GFS AS ITS 850 MB CONVERGENT ZONE AND OVERLYING 300 MB DIVERGENCE SPELLED OUT ITS DEVELOPMENT. ROTATION OF THE LOW LEVEL JET TOWARDS SOUTHERN MN IS OBVIOUS AS THAT BAND OF STORMS IS MOVING SOUTHEAST. BANDS OF THUNDERSTORMS FARTHER NORTHWEST AREN/T AS OBVIOUS BUT A COUPLE OF VORTICITY MAXES ON WATER VAPOR ARE APPARENT WHILE SOME ISENTROPIC LIFT AND WARM ADVECTION ABOVE THE BOUNDARY LAYER CONTRIBUTED. DO NOT BELIEVE STORMS IN CENTRAL ND CAN SPREAD VERY FAR NORTHEAST BEFORE DISSIPATING AND/OR JUST DRIVEN SOUTHEAST. EXTREME SOUTHEAST ND APPEARS INCREASINGLY A TARGET FOR STORMS SO WILL TOSS THEM IN THE FORECAST FOR THIS MORNING. THE AFTERNOON PICTURE IS ALSO PRETTY MURKY. SURFACE BASED CONVECTION CAN BE ALL BUT RULED OUT...ASSUMING NAM IS MUCH TOO AGGRESSIVE IN PUSHING SURFACE DEW POINTS UP...65F-68F BY LATE AFTERNOON AT JMS DEPENDING ON WHETHER ONE LOOKS AT MOS OR MODEL SOUNDINGS. MODELS HAVE BEEN TOO AGRESSIVE THIS ISSUE FOR SEVERAL DAYS THOUGH 60S DEW POINTS ARE LIKELY FOR SOME SPOTS THIS AFTERNOON. NAM AND GFS HAVE TIGHT MOISTURE GRADIENTS THIS AFTERNOON AT 850 MB LYING OVER SOUTHEAST ND AND SUCH STRONG MOIST ADVECTION UNDERNEATH ANOTHER SHORTWAVE AND ISENTROPIC LIFT MAY BE ENOUGH TO KICK OFF A FEW STORMS AGAIN. TONIGHT IS THE MORE LIKELY TIME FOR THUNDERSTORMS HERE THOUGH IS DEPENDENT ON LOCATION AND TIMING OF THE LOW LEVEL JET. NAM/GFS/UKMET SHOW A RANGE OF SOLUTIONS FOR THAT JET WIDE ENOUGH THAT INTIATION TIME IS IN DOUBT. BUT MODEL CONSENSUS FAVORS AFTER MIDNIGHT IF IT GETS THIS FAR EAST. .LONG TERM...LITTLE CHANGE HERE BUT PRECIPITATION IN GRIDS DO NOT FIT WHAT THE GFS SHOWS VERY WELL. WILL HAVE TO ADDRESS THIS LATER IN THE MORNING IF GFS IS CURRENTLY MORE RELIABLE THAN OTHER RUNS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 606 AM CDT WED JUN 14 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-151115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 606 AM CDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL PASS OVER EXTREME SOUTHEAST NORTH DAKOTA TODAY. A STRONG CONTRAST OF CONVERGING AIR MASSES THERE ALONG WITH A HIGH LEVEL DISTURBANCE WILL CAUSE THESE STORMS. THUNDERSTORMS MAY SPREAD NORTHWARD THROUGH THE REST OF EASTERN NORTH DAKOTA LATE TONIGHT AS THE UNSTABLE AIR INTERACTS WITH AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS LATE ON THURSDAY. THE COLD FRONT WILL ARRIVE AND PRODUCE A FOCUS FOR DEVELOPING STORMS. BUT THE FRONT AND VERY WARM...MOIST AIR WILL BE SLOW TO MOVE EAST SO THE THREAT OF THUNDERSTORMS IS EXPECTED TO LINGER INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GV
The Aberdeen radar (KABR), 105 km away, was scanning. The volume nearest the first event began at 11:29 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5513643, 5513644, 5513645.